You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:


Log in to your personal account or through your institution.

The Twin of a Theorem by Cauchy

Aaron Melman
The American Mathematical Monthly
Vol. 120, No. 2 (February 2013), pp. 164-168
DOI: 10.4169/amer.math.monthly.120.02.164
Stable URL:
Page Count: 5
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
The Twin of a Theorem by Cauchy
Preview not available


Abstract A classical result by Cauchy determines a disk containing all the zeros of a given polynomial. We derive this result using only linear algebra techniques, and, in the process, discover a twin disk that also contains all the zeros of the polynomial.

Page Thumbnails